Nebraska, 2004

Hail in Nebraska, August 22, 2004

August 22, 2004 · NWS LBF · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 22, 2:57 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 22, 2:57 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT SUN AUG 22 2004

...FORECAST CONCERNS FOCUS AROUND TEMPERATURES AND STORMS INTO THE
FIRST OF THE NEXT WEEK...

.DISCUSSION...
SFC FRONT AT 20Z EXTENDS FROM WHEELER COUNTY THROUGH MCPHERSON INTO
CENTRAL GARDEN COUNTY. SFC CONVERGENCE ALONG WITH PEAK AFTERNOON
HEATING HAS AND WILL CONTINUE TO INCREASE COVERAGE OF TSRA INTO THIS
EVENING...PARTICULARLY NEAR THE FRONT. ETA SEEMS TO HAVE THE BEST
HANDLE IN THIS BRINGING A SHORTWAVE OUT OF ERN WY/ERN CO THIS AFTN.
SEVERE POTENTIAL LOOKS MEAGER AS 0-6KM SHEAR IN ORDER OF 15-20 KTS
AND H5 WINDS 10-15 KTS. STILL SOUNDINGS SHOW INVERTED V WITH
ISOLATED SVR GUST POTENTIAL.

MONDAY LOOKS TO BE THE WARMER DAY THIS WEEK AS SFC LOW CENTER MOVE
INTO CENTRAL SD IN THE AFTN. HIGHS 93-95 LOOK IN ORDER. TSTM CHCS BY
LATE AFTN EAST OF LBF TO ANW IN AREA OF MOIST H85 TONGUE AND AFTN
HEATING BUT ONLY A VERY WEAK DISTURBANCE. ANOTHER AREA OF INITIATION
WILL BE FROM THE BLACK HILLS IN THE THE NEBR PNHDL WHERE STEEP H7-H5
LAPSE RATES TO 9C/KM WILL RESIDE DUE TO APPROACH OF INITIAL LOBE OF
UPPER TROUGH. IF DEVELOPED...THIS AREA OF CONVECTION WOULD MOVE
ACROSS THE NORTH CENTRAL NEBR DURING THE EVENING/OVERNIGHT.

BY TUESDAY UPPER FLOW BECOMES SOUTHWEST WITH SFC TROUGH MOVED INTO
ERN HALF OF NEBR. BEST CHC FOR TSTMS WOULD BE IN ERN FA AS A RATHER
POTENT UPPER DISTURBANCE EXITS THE HIGH PLAINS. SVR POTENTIAL ALSO
PRESENT WITH 0-6KM SHEAR AROUND 30 KTS. TEMPERATURES WILL EASE BACK
A COUPLE DEGREES TO THE UPPER 80S NORTHWEST TO LOWER 90S FAR SOUTH.
FOR WEDNESDAY WEATHER LOOKS LESS ACTIVE AWAITING ARRIVAL OF POTENT
UPPER TROUGH THU/FRI.

FOR THE PERIOD THURSDAY THROUGH SUNDAY...UPPER TROUGH AXIS WILL
EXTEND FROM WRN MT THROUGH WRN UTAH ON THU AND ADVANCING EAST AND
MOVING THROUGH THE CENTRAL AND NORTHERN PLAINS ON SATURDAY. A
COOLING TREND FRI-SAT WITH HIGHS RANGING FROM THE MID 70S TO NEAR 80
THEN SOME MODERATION BY SUNDAY AS HEIGHT RISES ENSUE. BEST PRECIP
CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT IN ADVANCE OF AND
PASSAGE OF CHANNELIZED VORTICITY WITHIN UPPER TROUGH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ROBERG
Hazardous weather outlook, Aug 22, 2:53 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT SUN AUG 22 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-231100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
353 PM CDT SUN AUG 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

UNSTABLE AIR OVER WESTERN AND NORTH CENTRAL NEBRASKA WILL ALLOW FOR
THUNDERSTORM DEVELOPMENT THIS EVENING GENERALLY ALONG AND WEST OF
HIGHWAY 61.  ALTHOUGH THE ATMOSPHERE WILL BE UNSTABLE...THE WIND
PROFILE TONIGHT WILL NOT BE FAVORABLE FOR SEVERE THUNDERSTORMS.

OVERNIGHT THE THUNDERSTORM FOCUS WILL SHIFT NORTH AND EAST GENERALLY
NORTH OF HIGHWAY 2.  THESE STORMS WILL BE ASSOCIATED WITH A BOUNDARY
AND INCREASING MID LEVEL WINDS AFTER DARK TONIGHT.  NO SEVERE
THUNDERSTORMS ARE EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND NORTH
CENTRAL NEBRASKA MONDAY EVENING AND NIGHT. A SURFACE BOUNDARY WILL
ALLOW WIND PROFILES FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS
DEVELOPMENT...AND MOISTURE CONCENTRATIONS AHEAD OF IS WILL ALLOW THE
CONDITIONS TO BECOME VOLATILE.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH EVENING AND NIGHT
TUESDAY THROUGH FRIDAY AS A FRONT MOVES THROUGH WESTERN AND CENTRAL
NEBRASKA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HIRSCH

The radar

The North Platte radar (KLNX), 119 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Garfield

When
August 22, 4:20 PM CST
Where
Garfield County, 15 mi N of Burwell
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.000, -99.133

Hail, Loup

When
August 22, 4:20 PM CST
Where
Loup County, 7 mi WNW of Almeria
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.867, -99.650

Hail, Loup

When
August 22, 4:50 PM CST
Where
Loup County, 6 mi SSW of Almeria
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.750, -99.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413032, 5413033, 5413034.